... by now. He has me taking one child's dose of aspirin daily. Should I seek a second opinion?
I also had a DVT four years ago, but I do not know what symptoms you have. Taking 'babyasprin' is to prevent the clots reforming/recurring. However, the dosage of 'babyasprin' is very important and is calibrated depending on your PTINR reading. So, I would suggest that you get your PTINR reading done (at least once a month) and your doctor will vary the dosage to hold the reading between 2.5 and 4. He may even change from 'babyasprin' to Warfarin
Do you know what caused your DVT? What are your symptoms? Were you on Warfarin or some other drug when you had your DVT? Using aspirin is not used for anti-coagulant of your blood but to impair your platelets from forming clots. Aspirin has no affect on PT, PTT or INR test results as a previous poster stated. When DVTs occur, they damage your veins and arteries at the location that they formed. This damage does contribute to persistent or lifelong symptoms. If you want to spend money on a second opinion, you should see a Hematologist. Hope this helps.
- Aspirin Information for Consumers
- Aspirin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aspirin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Oct 2009 • 2 answers
Posted 4 Aug 2011 • 4 answers
Posted 28 Dec 2012 • 16 answers
Deep Vein Thrombosis - I had an above knee DVT 2 years ago after a 4 hour flight. I am a non smoker?
Posted 3 Apr 2014 • 1 answer
Posted 30 Nov 2014 • 3 answers